MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/03/2021
Type of Reportable Event Death
Event or Problem Description
A shockwave c2 intravascular lithotripsy (ivl) device was used to treat a heavily calcified de novo lesion at the left anterior descending (lad) artery.The physician pre-dilated the lesion with two different sized balloons and then activated the ivl balloon catheter.It successfully delivered 40 pulses at 4 atmospheres followed by a successful promus drug-eluting stent (des) placement.After post dilatation of the stent using a 3.5 mm non-compliant (nc) balloon, the physician realized there was an arterial perforation.It was reported that the patient refused to undergo a coronary artery bypass graft (cabg).The patient opted for an endovascular approach.The physician inserted a balloon catheter to tamponade the bleeding followed by a covered stent placement.At this time, cardiopulmonary resuscitation (cpr) began, but the patient did not make it and expired on the table.The physician believes that the ivl balloon catheter performed well, and it did not contribute to the adverse event.
 
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.Visual inspection did not show any tears or pinholes on the balloon.The emitters showed signs of wear, an indication that they have been fired.The operating physician indicated that the ivl therapy performed as intended and was not at fault.The perforation occurred during post dilation of the stent (non-shockwave product) using a non-compliant (nc) balloon (non-shockwave product).Based on this information, shockwave medical is of the opinion that the adverse event is not related to the ivl system.Based on the investigation of the device, the reported event of device malfunction could not be confirmed.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and met lot release acceptance criteria prior to being distributed.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
NTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key12913137
Report Number3015053858-2021-00025
Device Sequence Number4946264
Product Code QMG
UDI-Device Identifier00195451000102
UDI-Public(01)00195451000102(17)230331
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberC2IVL3512
Device Catalogue NumberC2IVL3512
Device Lot NumberA210318K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Initial Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-COMPLIANT (NC) BALLOON - UNKNOWN MANUFACTURER; SYNERGY STENT - BOSTON SCIENTIFIC
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale